Discussions By Condition: Skin conditions

thin skin...

Posted In: Skin conditions 2 Replies
  • Posted By: shirlytemple33
  • May 23, 2008
  • 02:59 PM

my moms having a problem with her skin... it is really week and thin. she rubs against something and it will cause a scratch that will bleed, and she also bruises very easily. She has been tested for cancer and diabetes. please help if you have any suggestions.

Reply Flag this Discussion

2 Replies:

  • Have her check her cortisol levels. In the meantime read more about hypercortisolism by searching on google. Good luck... Kiera
    Anonymous 42789 Replies Flag this Response
  • Your mom's skin will be fragile due to loss of collagen in the second layer of the skin (dermis). When the skin layers slide against each other blodd leaks under the skin causing purple spots of tearing of the skin. Prednisone and steroid creams will thin the skin prematurely asa well as cortisol disorders as I read in one reply.Aspirin, Advil and the like, vitamin E Plavix, Coumadin, and SSRI antidepressants also cause easier bruising.recommend regular use of moisturizers like Cetaphil or Cerave and regular use of sunscreen.Retinol and Retin A products help build the second collagen layer of skin.....Neutrogena Healthy Skin OTC....Hope it helps.derm
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.